Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 415, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 1:31 PM CST for Claiborne County, Jefferson County, Mississippi; Tensas Parish, Louisiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2016, 1:31 PM CST (19:31 UTC)
- Expired
- Nov 29, 2016, 2:15 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 1:50 PM CST | HAIL 1 | Nw Alcorn, MS | QUARTER SIZED HAIL OCCURRED ON THE ALCORN STATE UNIVERSITY CAMPUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS54 KJAN 291931
SVRJAN
LAC107-MSC021-063-292015-
/O.NEW.KJAN.SV.W.0415.161129T1931Z-161129T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TENSAS PARISH IN NORTHEASTERN LOUISIANA...
SOUTHWESTERN CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 215 PM CST
* AT 130 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
WATERPROOF... OR 17 MILES NORTHEAST OF FERRIDAY...MOVING NORTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ST. JOSEPH AROUND 145 PM CST.
ALCORN AND LAKE BRUIN AROUND 150 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3214 9118 3183 9090 3175 9132 3175 9137
3182 9142
TIME...MOT...LOC 1930Z 231DEG 30KT 3181 9134
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
EC4 follow-up statements
862
WWUS54 KJAN 291936
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CST TUE NOV 29 2016
LAC107-MSC021-063-292015-
/O.CON.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
TENSAS LA-CLAIBORNE MS-JEFFERSON MS-
136 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CENTRAL TENSAS PARISH...SOUTHWESTERN CLAIBORNE AND NORTHWESTERN
JEFFERSON COUNTIES...
AT 136 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WATERPROOF...OR 20 MILES NORTHEAST OF VIDALIA...MOVING NORTHEAST AT
35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ST. JOSEPH AROUND 145 PM CST.
ALCORN AND LAKE BRUIN AROUND 150 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3214 9118 3183 9090 3175 9132 3184 9139
TIME...MOT...LOC 1936Z 231DEG 30KT 3184 9129
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
EC911
WWUS54 KJAN 291944
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CST TUE NOV 29 2016
LAC107-MSC021-063-292015-
/O.CON.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
TENSAS LA-CLAIBORNE MS-JEFFERSON MS-
144 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR EASTERN TENSAS PARISH...SOUTHWESTERN CLAIBORNE AND NORTHWESTERN
JEFFERSON COUNTIES...
AT 143 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
JOSEPH...OR 22 MILES NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 35
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ALCORN AND LORMAN AROUND 155 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3214 9118 3183 9090 3177 9125 3186 9132
TIME...MOT...LOC 1943Z 237DEG 30KT 3185 9122
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
EC222
WWUS54 KJAN 291950
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CST TUE NOV 29 2016
LAC107-MSC021-063-292015-
/O.CON.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
TENSAS LA-CLAIBORNE MS-JEFFERSON MS-
150 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR EAST CENTRAL TENSAS PARISH...SOUTHWESTERN CLAIBORNE AND NORTH
CENTRAL JEFFERSON COUNTIES...
AT 150 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER ALCORN...OR 29
MILES NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL TENSAS PARISH...SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL
JEFFERSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3207 9112 3187 9094 3182 9121 3190 9127
TIME...MOT...LOC 1950Z 238DEG 40KT 3192 9113
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
EC166
WWUS54 KJAN 291956
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CST TUE NOV 29 2016
LAC107-MSC063-292005-
/O.CAN.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
TENSAS LA-JEFFERSON MS-
156 PM CST TUE NOV 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TENSAS PARISH IN
NORTHEASTERN LOUISIANA AND NORTH CENTRAL JEFFERSON COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3192 9118 3193 9118 3199 9113 3199 9110
3201 9108 3202 9108 3187 9094 3186 9101
3187 9116 3191 9119
TIME...MOT...LOC 1955Z 234DEG 41KT 3195 9106
$$
MSC021-292015-
/O.CON.KJAN.SV.W.0415.000000T0000Z-161129T2015Z/
CLAIBORNE MS-
156 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR SOUTHWESTERN CLAIBORNE COUNTY...
AT 155 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT GIBSON...
OR 28 MILES SOUTHWEST OF VICKSBURG...MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALCORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3192 9118 3193 9118 3199 9113 3199 9110
3201 9108 3202 9108 3187 9094 3186 9101
3187 9116 3191 9119
TIME...MOT...LOC 1955Z 234DEG 41KT 3195 9106
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:30 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 29, 11:30 AM CST, 2 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1130 AM CST Tue Nov 29 2016 ...SEVERE THUNDERSTORMS EXPECTED AGAIN LATE THIS AFTERNOON THROUGH TONIGHT... .UPDATE... Updated for 18Z aviation discussion. && .AVIATION... For the 18Z TAFs...Increasing moisture from the south will lead to a potential for scattered showers and thunderstorms late this afternoon. General timing and location of storms will require taf amendments as convection develops. There is greater confidence in severe storms after 00Z Wednesday, so have timing of greatest confidence for impacts from these storms in TAFs. Expect gusty and erratic winds, locally heavy rainfall, and MVFR or lower conditions as showers and storms move through each site./17/NF/ && .DISCUSSION... The current forecast appears to be on track for this morning. Latest surface analysis shows the stationary front over our southern counties late this morning. LIX sounding this morning showed cape of around 1200 j/kg with some lower 70s dewpoints south of the boundary. Latest 12z Nam shows effective storm relative helicity 300- 400. With the locally heavy rain potential WPC has put out a marginal risk for flooding for the cwa. Looking for this afternoon the current expectations for severe weather modes has not changed as the warm frontal boundary pushes northward...then as the cold front pushes through overnight. Latest HRRR shows some isolated strong storms pushing north across the region with warm front. Otherwise made slight adjustment to hourly temps,and afternoon highs. Kept current pops the same./17/ Prior discussion below: Today and Tonight... The main forecast concern across the ArkLaMiss region for today and tonight is the threat for another two rounds of severe thunderstorms - one this afternoon and another later this evening and tonight. Synoptically, a deep low pressure system continues to spin over the Upper Midwest this morning with the shortwave that brought yesterday's round of storms lifting north and east of our area. Another shortwave will round the base of the upper low today, while forecast surface pressure falls suggest that a surface low will spin up near the ArkLaMiss Delta. This low will help to focus a lifting warm front across the central portions of our forecast area this afternoon - the first potential round of severe weather. Afternoon thunderstorms will have an increasingly unstable airmass to tap into. MLCAPE values of 1500- 2000 J/kg are possible behind the warm front this afternoon. Any thunderstorms that develop will also advance into increasing deep layer shear (0-6 km shear of 50-70 kts), indicating a favorable environment for supercells. Directional shear will not be as great as yesterday, though still some veering from SSW to SW with height. All modes of severe weather will be possible, as steep mid-level lapse rates and the potential for longer lived supercells increase the chances for hail and damaging winds. 2000 ft LCL heights and adequate amounts of low-level shear and helicity will support the possibility of tornadoes with supercells. The second possible round of severe weather is not expected to develop across our area until mainly after 6 PM tonight and should last through the early morning hours of Wednesday. The surface low will bring a cold front into the Delta region by around 6 PM, with the possibility of a few thunderstorms ongoing along it by that time. With deep layer shear being more parallel to this cold front storm mode will likely be more linear, though again 60-70 kts of 0-6 km shear would suggest that embedded supercells are possible. Steep mid-level lapse rates and the presence of dry air through the mid levels will continue to support the possibility of a large hail and damaging wind threat. Increasing low-level wind shear and helicity with a strengthening low-level jet overnight will prompt a significant threat for tornadoes in our graphical and text Hazardous Weather Outlook products. With the possibility of nighttime tornadoes, residents are urged to have an emergency plan in place should Watches or Warnings be issued for their location. QPF totals of 1 to 2 inches across eastern portions of the forecast area indicate a marginal threat for flooding, but recent long-term dry conditions in those areas should limit the overall threat for flash flooding tonight. Heavy rainfall could still produce localized flooding in low areas. /NF/ Wednesday through early next week.... Another round of wet weather looks to take shape at some point between this weekend and middle of next week. There are timing issues with this next system, but models depict that another low will develop in the Gulf/Texas coast and track northeast into our CWA ahead of a trough developing across the Intermountain West. This low will allow moisture to increase into our region as well as some precip. The ECMWF is the fastest with bringing this through over the weekend, while the GFS and Canadian are much slower and wait until early next week. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 54 64 36 / 54 92 31 2 Meridian 78 58 67 36 / 50 100 75 3 Vicksburg 77 49 62 34 / 54 81 13 1 Hattiesburg 79 61 68 37 / 48 100 79 3 Natchez 77 52 62 36 / 51 83 13 1 Greenville 73 48 59 35 / 51 73 13 1 Greenwood 76 49 61 34 / 48 83 13 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17/06/28/06
Hazardous weather outlook, Nov 29, 6:55 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 655 AM CST TUE NOV 29 2016 ARZ074-MSZ018-301300- ASHLEY-BOLIVAR- 655 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE TONIGHT...PRIMARILY FROM 4 PM TUESDAY THROUGH MIDNIGHT. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. ARZ075-301300- CHICOT- 655 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH LATE TONIGHT...PRIMARILY FROM 4 PM TUESDAY THROUGH MIDNIGHT. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-301300- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION- 655 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...MAINLY TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. MSZ019-052-058-066-073-074-301300- SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST- 655 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. NF && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING TROPICAL PAGE... WWW.WEATHER.GOV/JAN/TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Nov 29, 10:03 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1003 AM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MERIDIAN 32.38N 88.71W
11/28/2016 LAUDERDALE MS LAW ENFORCEMENT
MULTIPLE TREES DOWN IN THE CITY OF MERIDIAN ASSOCIATED
WITH THUNDERSTORM WINDS.
&&
TWLocal storm report, Nov 29, 10:46 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 SSE BROOKSVILLE 33.22N 88.57W
11/28/2016 NOXUBEE MS LAW ENFORCEMENT
ROAD SIGNS BENT OVER ALONG HWY 45.
&&
TWLocal storm report, Nov 29, 11:09 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 10 NE STRINGER 31.97N 89.13W
11/28/2016 JASPER MS LAW ENFORCEMENT
TREE DOWN ALONG HWY 528.
&&
TWLocal storm report, Nov 29, 11:12 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 6 N ROSE HILL 32.23N 88.99W
11/28/2016 NEWTON MS LAW ENFORCEMENT
TREE DOWN ALONG COUNTY ROAD 2422.
&&
TWLocal storm report, Nov 29, 12:10 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG COLLINS 31.64N 89.56W
11/28/2016 COVINGTON MS LAW ENFORCEMENT
POWER LINE DOWN IN THE CITY OF COLLINS.
&&
TWSpecial weather statement, Nov 29, 12:35 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CST TUE NOV 29 2016
LAZ024-026-291900-
CATAHOULA LA-CONCORDIA LA-
1235 PM CST TUE NOV 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CONCORDIA AND CENTRAL
CATAHOULA PARISHES UNTIL 100 PM CST...
AT 1234 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTEREY...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FROGMORE AROUND 1245 PM CST.
FERRIDAY AND WEST FERRIDAY AROUND 1255 PM CST.
CLAYTON AND LEE BAYOU AROUND 100 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIDGECREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3154 9191 3177 9156 3176 9156 3175 9154
3165 9150 3163 9152 3161 9152 3159 9149
3159 9142 3142 9182
TIME...MOT...LOC 1834Z 236DEG 38KT 3152 9178
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:00 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 31 min |
| Nov 28, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Nov 28, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 45 min |
| Nov 28, 9:34 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Nov 28, 9:59 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 27 min |
| Nov 29, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Nov 29, 2:00 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 45 min |
| Nov 29, 2:35 PM CST | Special Weather Statement | JAN | Washington | 25 min |
| Nov 29, 2:43 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 19 min |
| Nov 29, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 45 min |
| Nov 29, 3:04 PM CST | Special Weather Statement | JAN | Rankin | 26 min |
| Nov 29, 3:11 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Nov 29, 3:20 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 55 min |
| Nov 29, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 45 min |
| Nov 29, 3:38 PM CST | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| Nov 29, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 45 min |
| Nov 29, 3:58 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 47 min |
| Nov 29, 4:00 PM CST | Tornado Warning | JAN | Rankin, Scott | 30 min |
| Nov 29, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 46 min |
| Nov 29, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 43 min |
| Nov 29, 4:20 PM CST | Tornado Warning | JAN | Leake, Scott | 25 min |
| Nov 29, 4:22 PM CST | Tornado Warning | JAN | Grenada | 38 min |
| Nov 29, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 52 min |
| Nov 29, 4:30 PM CST | Tornado Warning | JAN | Carroll, Montgomery | 45 min |
| Nov 29, 4:41 PM CST | Tornado Warning | JAN | Leake, Neshoba | 37 min |
| Nov 29, 4:44 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 61 min |
| Nov 29, 4:49 PM CST | Tornado Warning | JAN | Neshoba, Noxubee, Winston | 41 min |
| Nov 29, 4:54 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Nov 29, 5:01 PM CST | Tornado Warning | JAN | Madison, Yazoo | 29 min |
| Nov 29, 5:01 PM CST | Tornado Warning | JAN | Choctaw, Webster | 44 min |
| Nov 29, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 29 min |
| Nov 29, 5:21 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 39 min |
| Nov 29, 5:29 PM CST | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 46 min |
| Nov 29, 5:37 PM CST | Tornado Warning | JAN | Clay, Oktibbeha, Webster | 38 min |
| Nov 29, 5:42 PM CST | Tornado Warning | JAN | Kemper, Noxubee, Winston | 48 min |
| Nov 29, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 46 min |
| Nov 29, 5:48 PM CST | Special Weather Statement | JAN | Leake | 27 min |
| Nov 29, 12:35 PM CST | Special Weather Statement | JAN | Concordia | 25 min |
| Nov 29, 1:34 PM CST | Special Weather Statement | JAN | Morehouse | 26 min |
| Nov 29, 2:30 PM CST | Special Weather Statement | JAN | Franklin | 30 min |
| Nov 29, 2:42 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 48 min |
| Nov 29, 3:00 PM CST | Tornado Warning | JAN | Franklin, Madison, Tensas | 60 min |
| Nov 29, 4:09 PM CST | Tornado Warning | JAN | Franklin | 37 min |
| Nov 29, 5:02 PM CST | Tornado Warning | JAN | Franklin, Richland | 43 min |
| Nov 29, 5:39 PM CST | Special Weather Statement | JAN | Madison | 66 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.